Propecia: Tips For Getting Started

Taking any new medication can be a bit nerve-wracking. You're never quite sure what to expect; how long it will take to kick in, what the side effects will be, how to tell if it's working. We're here to help take some of the mystery out of what to expect when you start taking Propecia.


Propecia is a prescription medication used to treat male pattern baldness. It works to prevent hair loss in 83% of men. When you start taking this drug, it's helpful to keep in mind the following facts:


It may seem like it's getting worse. Within the first few months that you are taking this medication, you may notice some shedding; that is, it may seem like more of your hair is falling out than usual. If this happens don't panic, and don't think it means you should stop taking the drug. In fact, this is totally normal and means that the drug is working. The way this medication works is by shutting down your hair follicles' current growth cycle, allowing new, healthy hair to grow back. The shedding you see is the old follicles shutting down. After a month or so, you'll see the new hair grow back in.


Try Nizoral. By using an anti-inflammatory shampoo like Nizoral, you are keeping your scalp itch-, flake-, and inflammation-free. This provides an ideal environment for the effects of Propecia to kick in. In fact, during the trials for this medication, participants were required to use this type of shampoo. If it worked for them, it should work for you.


Be patient. It takes time for this medication to show results. That might mean months, or it might even mean years. If you're lucky you will start to see results at the four-month mark, but most men won't notice that their hair loss has stopped until after a year. After two years on the drug, you are likely to see the best results.


This medication is extremely beneficial for men who are struggling with hair loss. But to be successful, it is important not to get discouraged. If you have any other concerns about the drug, make sure you speak with your physician.